| Model Number |
DFR00V |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Weight: unknown, not provided.If implanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.If explanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that upon insertion of the tecnis synergy simplicity intraocular lens (iol) into the patient's left (os) eye, a defect was noted.The optic was cracked.The lens was removed with micro cutters and micro forceps without incident.The replacement lens is a model z9002, 18.5 diopter iol.The replacement lens was safely placed in the sulcus without complications.The surgery did not require any extra procedures such as enlarging the incision, sutures, or vitrectomy.No further information was provided.
Additional Manufacturer Narrative
Product investigation was received, and the following fields were updated accordingly: section d-9: device available for evaluation: yes section d-9: date returned to manufacturer: 30-nov-2021 section h-3: device evaluated by manufacturer: yes device evaluation: visual inspection under magnification revealed that the lens was received cut in half with viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during removal and replacement.The complaint simplicity was also received and revealed a trace amount of viscoelastic residue in the cartridge.The plunger rod was observed in the advanced position, and the cartridge was damaged (bent).Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints have been received for this production order (po) number.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.